Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

8 year child with autism has pink eye. Taken antibiotic. Should I get worried?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 101 Questions
An 8 year old boy with autism has a pink eye. Had 10 days of antibiotics and still has it. The eye doesn't bother him, but is still pink. Never had discharge. Is pinker in the mornig.
Posted Wed, 1 Aug 2012 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 7 hours later

Thanks for the query.

There are two possibilities.He might be having a viral conjunctivitis,so antibiotics might not have worked.Viral conjunctivitis is self limiting and takes a longer time to resolve.

Secondly, since there is no pain and discharge, it might be a subconjunctival haemorrhage.Subconjunctival haemorrhage is bright red in colour, and takes about two weeks to resolve.

You can continue with the antibiotic eye drops.If you can take a closeup photograph of the eye and upload it, I will be able to comment better.

Hope I have answered your query.I will be available to answer any furthur queries,if you have any.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor